Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Structure theory for a class of grade four Gorenstein ideals


Authors: Andrew Kustin and Matthew Miller
Journal: Trans. Amer. Math. Soc. 270 (1982), 287-307
MSC: Primary 13C13; Secondary 13H10, 16A03
MathSciNet review: 642342
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An ideal $ I$ in a commutative noetherian ring $ R$ is a Gorenstein ideal of $ \operatorname{grade} g$ if $ {\operatorname{pd} _R}(R / I) = \operatorname{grade} \,I = g$ and the canonical module $ \operatorname{Ext} _R^g(R / I,\,R)$ is cyclic. Serre showed that if $ g = 2$ then $ I$ is a complete intersection, and Buchsbaum and Eisenbud proved a structure theorem for the case $ g = 3$. We present generic resolutions for a class of Gorenstein ideals of $ \operatorname{grade} 4$, and we illustrate the structure of the resolution with various specializations. Among these examples there are Gorenstein ideals of $ \operatorname{grade} \,4$ in $ k[[x,\,y,\,z,\,v]]$ that are $ n$-generated for any odd integer $ n \geqslant 7$. We construct other examples from almost complete intersections of $ \operatorname{grade} \,3$ and their canonical modules. In the generic case the ideals are shown to be normal primes. Finally, we conclude by giving an explicit associative algebra structure for the resolutions. It is this algebra structure that we use to classify the different Gorenstein ideals of $ \operatorname{grade} \,4$, and which may be the key to a complete structure theorem.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 13C13, 13H10, 16A03

Retrieve articles in all journals with MSC: 13C13, 13H10, 16A03


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1982-0642342-4
PII: S 0002-9947(1982)0642342-4
Article copyright: © Copyright 1982 American Mathematical Society